10 doctors weighed in:
My daughter is two and was prescribed cefdinir for an ear infection she now has dihrrea.. Should I stop it? She has taken 4 doses
10 doctors weighed in

Dr. Michael Amster
Pediatrics
6 doctors agree
In brief: Not necessarily
Antibiotics can cause diarrhea by killing off the good bacteria in the gut.
The diarrhea isn't an allergy. Best thing is to do a probiotic to replace the good bacteria and help mitigate the diarrhea. However, since any antibiotic can do this, you're better off properly treating the ear infection. The diarrhea will resolve.

In brief: Not necessarily
Antibiotics can cause diarrhea by killing off the good bacteria in the gut.
The diarrhea isn't an allergy. Best thing is to do a probiotic to replace the good bacteria and help mitigate the diarrhea. However, since any antibiotic can do this, you're better off properly treating the ear infection. The diarrhea will resolve.
Dr. Michael Amster
Dr. Michael Amster
Thank
Dr. Neeta Jain
Pediatrics
1 doctor agrees
In brief: Antibiotics
Can add yougurt to her diet, works as a good natural probiotic, please finish the antibiotics.

In brief: Antibiotics
Can add yougurt to her diet, works as a good natural probiotic, please finish the antibiotics.
Dr. Neeta Jain
Dr. Neeta Jain
Thank
1 doctor agrees
In brief: Can happen
Antibiotics can cause diarrhea.
I recommend taking probiotics with it. Avoid milk also.

In brief: Can happen
Antibiotics can cause diarrhea.
I recommend taking probiotics with it. Avoid milk also.
Dr. Marina Armendariz
Dr. Marina Armendariz
Thank
Dr. Deanna Yen
Pediatrics
In brief: Probiotics
You can give her 1 packet of pediatric culturelle mixed in food to help with the diarrhea .
Also you can give activia yogurt or yo plus yogurt. Don't be surprised if her stool is reddish in color. This can happen with cefdinir.

In brief: Probiotics
You can give her 1 packet of pediatric culturelle mixed in food to help with the diarrhea .
Also you can give activia yogurt or yo plus yogurt. Don't be surprised if her stool is reddish in color. This can happen with cefdinir.
Dr. Deanna Yen
Dr. Deanna Yen
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors